High Wind, Guadalupe Mountains of Culberson County
- When
- March 27, 8:51 AM MST to 10:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
Increased southwesterly flow aloft over the region resulted in high winds in the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Increased southwesterly flow aloft over the region resulted in high winds in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 27, 4:50 AM MST, 4 hours 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
650 AM CDT SUN MAR 27 2011
.DISCUSSION...
A WEAK COLD FRONT NEAR THE PECOS RIVER AT DAYBREAK WILL MOVE EAST
AFTER SUNRISE BRINGING VERY DRY SOUTHWEST TO WEST WINDS TO MOST
OF THE AREA THIS AFTERNOON. THIS FRONT IS EXPECTED TO PUSH BACK
WESTWARD OVERNIGHT BRINGING A RETURN OF SOUTHEAST WINDS AND
INCREASING MOISTURE EAST OF THE PECOS.
&&
.AVIATION...
SCATTERED LOW CLOUDS WILL PUSH INTO KMAF AND KHOB AROUND DAYBREAK.
LIGHT FOG IS BRIEFLY POSSIBLE FROM KHOB EASTWARD INTO THE NORTHERN
PERMIAN BASIN THROUGH MID MORNING. OCCASIONAL CEILINGS AT 1000 FEET
ARE ALSO POSSIBLE FROM KMAF AND KHOB NORTHEASTWARD UNTIL MID MORNING.
AS THE COLD FRONT RESPONSIBLE FOR LOW CLOUDINESS RETREATS EASTWARD
THROUGH THE MORNING...SKIES SHOULD BECOME MOSTLY CLEAR WITH ONLY
A FEW HIGH CLOUDS. DRY CONDITIONS WILL THEN PREVAIL THROUGH THE
AFTERNOON. WINDS WILL BECOME WEST TO SOUTHWEST ACROSS SOUTHEAST
NEW MEXICO AND SOUTHWEST TEXAS TODAY. THOUGH WINDS ARE NOT
EXPECTED TO BE VERY STRONG ACROSS MOST OF THE AREA...WINDY SURFACE
WINDS ARE POSSIBLE OVER THE MOUNTAIN AREAS AND THE ADJACENT AREAS
EASTWARD TO THE PECOS RIVER THIS AFTERNOON.
AS THE SURFACE COLD FRONT PUSHES WEST AGAIN THIS EVENING...WINDS
WILL SHIFT TO THE SOUTHEAST ACROSS AREAS EAST OF THE PECOS
TONIGHT. SCATTERED LOW CLOUDS ARE EXPECTED AT KMAF AND KHOB
TONIGHT WITH LIGHT FOG AND OCCASIONAL LOW CEILINGS POSSIBLE AFTER
09Z.
NO SIGNIFICANT WEATHER IS OTHERWISE EXPECTED THROUGH TONIGHT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
RED FLAG WARNING FROM 10 AM TO 10 PM MDT MONDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 11
PM CDT /10 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...VAN
HORN AND HIGHWAY 54 CORRIDOR.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
VAN HORN AND HIGHWAY 54 CORRIDOR.
RED FLAG WARNING FROM 10 AM TO 10 PM MDT MONDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 533 AM CDT SUN MAR 27 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 533 AM CDT SUN MAR 27 2011 /433 AM MDT SUN MAR 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM LATE MORNING TODAY THROUGH MID EVENING FOR THE GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE DAVIS MOUNTAINS. RELATIVE HUMIDITIES WILL DROP TO AROUND 10 PERCENT THIS AFTERNOON IN THESE AREAS. WINDS ARE EXPECTED TO BE GENERALLY 20 TO 25 MPH...THOUGH SUSTAINED WINDS OF 35 MPH ARE POSSIBLE IN THE GUADALUPE MOUNTAINS. NEARBY LOWER ELEVATIONS COULD ALSO BRIEFLY EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS. FIRE CONCERNS WILL REMAIN ELEVATED ACROSS THE REST OF THE AREA. WITH THE VERY HIGH FIRE DANGER...WARM AND DRY CONDITIONS AND WIND...CAUTION SHOULD BE EXERCISED TO PREVENT THE IGNITION OF WILD FIRES THAT COULD GROW AND SPREAD RAPIDLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RED FLAG WARNING IS IN EFFECT AGAIN MONDAY FOR THE GUADALUPE MOUNTAINS WHERE RELATIVE HUMIDITIES WILL DROP TO 10 PERCENT OR LESS ACCOMPANIED BY WINDS OF 25 TO 25 MPH. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS MOUNTAINS...WHERE CRITICAL FIRE WEATHER CONDITIONS MAY ALSO DEVELOP. WITH WARM AND VERY DRY CONDITIONS CONTINUING...FIRE CONCERNS WILL REMAIN ELEVATED ACROSS THE AREA THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283441, 283440.